MAUDE Adverse Event Report: COOK INC TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device product code: dqx, not dxq.Reporter occupation: risk analyst.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient required a torq-flex australian modification mandril wire guide for placement of a central line.The patient was described as young, but having a "thick neck" requiring a "closer to perpendicular approach to insertion".During attempted placement of a competitor's central line, the wire within the competitor's set failed to advance.The physician then attempted to use the smaller cook torq-flex wire; however, this wire also failed to advance and resistance was felt upon withdrawal.The wire unraveled and a piece of the wire separated in the patient.Ct confirmed a portion of the wire was retained in the patient.It was determined that the portion of the wire posed no current risk to the patient, so it is not scheduled to be removed at this time.The customer also noted the needle had a burr on the end, possibly causing the wire guide to shred.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: it was reported a patient required a torq-flex australian modification mandril wire guide for placement of a central line.The patient was described as young, but having a "thick neck" requiring a "closer to perpendicular approach to insertion".During attempted placement of a competitor's central line, the wire within the competitor's set failed to advance.The physician then attempted to use the smaller cook torq-flex wire; however, this wire also failed to advance and resistance was felt upon withdrawal.The wire unraveled and a piece of the wire separated in the patient.Ct confirmed a portion of the wire was retained in the patient.It was determined that the portion of the wire posed no current risk to the patient, so it is not scheduled to be removed at this time.The customer also noted the needle had a burr on the end, possibly causing the wire guide to shred.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.The complainant returned three (3) torq-flex australian modification mandril wire guides for investigation.The physical/visual examination of the returned devices showed: one undamaged wire.The other two wires were separated and unraveled.Only one separated section was received.A review of the device history record found two non-conformances related to the reported failure mode.All non-conforming devices were scrapped.A review of the complaint data base found no other lot related complaints that have been received from the field.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, therefore it was concluded that there is no evidence that nonconforming product exists in house or in field.Nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.¿ it was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded the main cause of the failure is unintended user error caused or contributed to the event, the user stated that there was a burr on the end of the needle that possibly caused the wire guide to shred during placement.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report since the last medwatch report was submitted.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: the summary report designation is incorrect; the report is not a summary report.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: attached file correction: e4.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d2 additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Three wires were returned on 14may2021.One wire was undamaged.Two wires were unraveled and separated.Additional information regarding the additional devices has been requested but is currently unknown.

Brand Name
TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11406639
Report Number1820334-2021-00873
Device Sequence Number4568007
Product Code DQX
UDI-Device Identifier00827002073043
UDI-Public(01)00827002073043(17)251103(10)13499625
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/25/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model NumberN/A
Device Catalogue NumberSTF-18-40-AUST
Device Lot Number13499625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/08/2021
04/08/2021
05/14/2021
01/03/2022
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/08/2021
04/08/2021
06/03/2021
01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARROW 5.5 TRIPLE LUMEN.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown